... I would like to wean myself off of it. What will be the best method of doing this. I just feel that I have a monkey on my back and would like to get rid of it. That and some of the side effects are starting to worry me. Any help will be greatly appreciated
Hi. I have gone off of Tramadol 3 different times and know from experience the best way is SLOWLY. My doctor wrote up a chart for me to follow where I basically took..ok, since you're on 200mg... first do you have 50mg. Tablets? If so, for at least 3 days take 50mg. in am, 50 in afternoon, 75 at night (breaking a tablet in half) then do 50, 50, and 50 for 3 days, then 50, 50, and 25 for 3 days and so on. That is basically what my doc did for me except I went even slower like I stayed on each lowered dose for a week. I know my body and how sensitive it is to withdrawal of meds and things. I did ok until I got down to about 50mg a day and the withdrawal really started kicking in. For me, it's always restlessness, depression and increased pain all over but it gets better in 4 or 5 days. Hang in there and you will make it! It can also be very helpful to take a small dose of something like Klonopin or Xanax at least at night for those last several days.
Hi, do you take your medication once or twice a day? Basically, i would advise you to reduce your dose by 50mg for a period of 7-10 days (this is the time frame i used when discontinuing successfully), taking it down to 150mg. If you take your Tramadol once daily, then it is simple, if you take it twice daily, i would advise taking 100mg in the morning & 50mg at night. After the 7-10 days is up, reduce by 50mg again for the same time period. If you take your Tramadol twice daily reduce the morning dose, so you are now taking 50mg twice daily. Next reduce by a further 50mg, for 7-10 days again, if taking you medication twice a day cut out your night time dose. When you get past the 7-10 day time frame on your final 50mg dose, take it every other day for a week or 2, then finally stop completely. I'm hoping this will work out well for you. Fyi, you will need to get some 50mg (XR) tablets as you can't break extended release tablets, it can be dangerous.
As you go along with your reduction, keep in touch if you like, and i can offer suggestions if you suffer withdrawal symptoms... wishing you luck
You will have to do it with your dr, he has to write for lesser dose extended release pills so you can decrease slowly. You do not have a monkey on your back, I hate that phrase. It has no place when talking about a person who is taking the medication for pain and not to get high.
I’ve taken Tramadol, & it wasn’t helpful for me. However, my cousin took this medication with much success. What I do in these cases is type an email/Fax to my doc. If you don’t have access to a computer or fax, a hand written note will work just the same. Make yourself a copy, slip it in the mail, or drop it off in person if you live close to your doc. In the subject line, in CAPS put your name, DOB & the crucial words: “Add This To My File.” This ensures that your doc will have to look at it. Not saying the nurse isn’t competent, but on certain things such as this, you need the doc to read the email & actually be the one giving the advice. Always include your date of birth, address, phone number, along with the name of the prescription, plus milligrams & how long you’ve been taking it, as well as your symptoms, i.e., the Tramadol isn’t working.
By putting the magic words, “place this in my file,” you are usually guaranteed that the doc will see your question. Hope this helps you. Please feel free to message me with questions.
Mrs. Alix Romanov
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 3 Sep 2012 • 5 answers
Posted 29 Aug 2014 • 3 answers
Tramadol - just for information sake... does anyone know why u can get 50mg extended release ultram?
Posted 22 Sep 2014 • 3 answers
Posted 22 Aug 2015 • 3 answers
Posted 16 Dec 2016 • 1 answer